Philip A. Pizzo, M.D.

Publication Details

  • RETINAL TOXICITY IN HUMAN IMMUNODEFICIENCY VIRUS-INFECTED CHILDREN TREATED WITH 2',3'-DIDEOXYINOSINE AMERICAN JOURNAL OF OPHTHALMOLOGY WHITCUP, S. M., Butler, K. M., Caruso, R., deSmet, M. D., Rubin, B., Husson, R. N., Lopez, J. S., Belfort, R., Pizzo, P. A., NUSSENBLATT, R. B. 1992; 113 (1): 1-7

    Abstract:

    To assess the safety and antiretroviral activity of 2',3'-dideoxyinosine, we enrolled 43 children with symptomatic (Centers for Disease Control class P-2) human immunodeficiency virus infection in a Phase I-II study and monitored them prospectively for the development of ocular complications secondary to HIV infection or drug toxicity. Follow-up ranged from 12 to 103 weeks with a median follow-up of 71 weeks. Three of 43 children (7.0%) developed peripheral atrophy of the retinal pigment epithelium during treatment with 2',3'-dideoxyinosine. The two children with the most severe retinal atrophy were enrolled in the study at the highest dosage studied (540 mg/m2/day). In contrast to findings in children, no retinal atrophy in HIV-infected adults treated with 2',3'-dideoxyinosine has been evident to date.

    View details for Web of Science ID A1992GY18100001

    View details for PubMedID 1728133

Stanford Medicine Resources:

Footer Links: